Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
AlexandraA

Doxycycline Allergic Reaction

Recommended Posts

Hi! So about a year ago I started taking doxycycline for my acne. It worked so well for months and then out of nowhere it started to break me out in full body hives. Does anyone know why this happened? Once I realized the hives were from the doxy I stopped taking it. I wanted to see how my skin would be without it before I tried another medication. It was fine for a little while and now it's terrible again. Is there another medication I can take or any other options I have that will be similar to the doxy? Also, I have been on birth control for about 4 years now. I started on one dosage then went down to a lower dosage then back to the original dosage when I started the doxy. Could I be immune (I don't know if that's the right word to use) to it now since its been so long? Would trying another kind of birth control help clear my acne? 

Edited by AlexandraA

Share this post


Link to post
Share on other sites
22 hours ago, AlexandraA said:

Could I be immune (I don't know if that's the right word to use) to it now since its been so long? Would trying another kind of birth control help clear my acne? 

Hi, I'm not sure if you're asking about the doxy or birth control here? You can become resistant to antibiotics, so they can stop being effective over time, even if they were helping initially. With birth control pills I'm almost 100% sure that you can't build any kind of resistance to them. I do know that there are only a few birth control pills that are prescribed for treating acne (in addition to being contraceptive of course). Yaz, Yasmin, and Dianette are the ones I know about, but there may be more and brand names may vary by country etc. So if you are currently on a birth control pill that it NOT one of those types, then yes, switching to one that is used to help acne may very well help.
Oxytetracycline and Lymecycline are both antibiotics that are in the same 'family' as Doxycycline, and are used for treating acne as well. However, if you are really sure that it was the doxy that caused you to have a reaction then maybe be cautious about going on a similar one?
I think you need to have a conversation with your doctor or dermatologist as they are gonna know a lot better than random internet people (!) There are a lot of different options out there and a doctor that knows your medical history will be able to figure out what to try next for you.
Best of luck!

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×